Hi. I have a 6 year old Irish Terrier (40lbs) He is having a dental on Friday. His ALP was 1000,All other levels are normalALT,AST,GGT He has no symptoms , no diarhea (diarrhea), no vomiting, no over drinking or eating nothing. Very active especially on walks. Can stress cause a rise in the ALP levels? Can boredom/inactivity, separation anxiety be a factor to stress. Also can topical flea medication "advantage" be one also. Since my son started school he doesn't get out as much so he is alone about 9 hours a day 4 days a week we have a walker for wednesdays but none yet for the other days. I've started taking him on walks when I get home instead of just letting him in the yard which is very large (35,000 sq.ft) and fenced in. He really enjoys the walks. He just doesn't have any symptoms of Cushing's.
I'm sure being alone for long periods is stressful, sounds like you are working to provide some relief.
I do not know what ALP stands for/is, that's why I didn't read you post earlier, may be that is the reason for the lack of a reply before mine.
I don't know the Irish Terrier breed, but Terrier tells me enough, he needs a lot of exercise. I suggest you look/ask around to see if there is anyone in the neighborhood who also has a (comparable) dog who might have different hours than yours or be retired or a home maker who would enjoy trading some joint play times for the dogs...maybe even interested in just getting your dog out often to play with their dog. We have over the years had several neighbor dogs as visiting pets.
Thanks for your response. Our walker is going to come at least 2 days and my son finishes school early on two other. Now that it's getting warmer I can take him to a trail neaby that is long, in the woods and he can be off leash. He loves it there. He actually believes he might catch a squirrel. I'm going to check his blood again myself in a month or so and have it tested at the animal lab where I work. Thanks again and have a great weekend.
Welcome...NO, stress CANNOT raise Liver enzymes! What you need to be looking for is any chemicals that your dog is consuming or being put on him...Yes, the Advantage is absorbed through the skin and filtered by the Liver & Kidneys......But, I don't think the Advantage is enough to be causing this...It doesn't help either!
It's possible to be chemicals, dyes & preservatives in his food...Make sure you know what your feeding him & it's ingredients....Tap water is loaded with tons of chemicals...Serve him only bottled or filtered water....
Make sure you feed at least one wet meal a day to flush toxins easier out of his system......
At the very least, your Vet should have offered you a Liver supplement to be used for one month & then a recheck of bloodwork....All Vets sell one...My Vet sells Denosyl, but there are many others...It's a pill you give once a day to help the Liver replenish cells.....I'm surprised you weren't offered one!
Other than that, be very aware of chemicals that may be coming in contact with him...That also included fertilizers & floor cleaners......Let us know how he's doing....Karla
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.